Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 130, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 27, 2016, 4:11 PM CDT for Lane County, Scott County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2016, 4:11 PM CDT (21:11 UTC)
- Expired
- May 27, 2016, 5:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:05 PM CDT | HAIL 1.75 | 3 Ssw Healy, KS | DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
565
WUUS53 KDDC 272111
SVRDDC
KSC101-171-272215-
/O.NEW.KDDC.SV.W.0130.160527T2111Z-160527T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
411 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCOTT COUNTY IN WEST CENTRAL KANSAS...
NORTHERN LANE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MANNING...MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DIGHTON...SCOTT STATE LAKE...AMY...HEALY...MANNING AND SHIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 10032 3839 10059 3867 10103 3870 10098
3870 10058
TIME...MOT...LOC 2111Z 113DEG 18KT 3856 10079
HAIL...1.25IN
WIND...60MPH
$$
FINCH3 follow-up statements
456
WWUS53 KDDC 272126
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
426 PM CDT FRI MAY 27 2016
KSC101-171-272215-
/O.CON.KDDC.SV.W.0130.000000T0000Z-160527T2215Z/
SCOTT KS-LANE KS-
426 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES...
AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEALY...MOVING
NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DIGHTON...SCOTT STATE LAKE...AMY...HEALY...MANNING AND SHIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 10032 3844 10057 3867 10103 3870 10098
3870 10058
TIME...MOT...LOC 2126Z 144DEG 12KT 3857 10059
HAIL...1.00IN
WIND...60MPH
$$
FINCH650
WWUS53 KDDC 272140
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
440 PM CDT FRI MAY 27 2016
KSC101-171-272215-
/O.CON.KDDC.SV.W.0130.000000T0000Z-160527T2215Z/
SCOTT KS-LANE KS-
440 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES...
AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR HEALY...
MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HEALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 10033 3849 10059 3865 10092 3870 10085
3870 10058
TIME...MOT...LOC 2140Z 091DEG 11KT 3859 10062
HAIL...1.00IN
WIND...60MPH
$$
FINCH987
WWUS53 KDDC 272149
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
449 PM CDT FRI MAY 27 2016
KSC101-171-272215-
/O.CON.KDDC.SV.W.0130.000000T0000Z-160527T2215Z/
SCOTT KS-LANE KS-
449 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES...
AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR HEALY...
MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HEALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 10033 3849 10059 3865 10092 3870 10085
3870 10058
TIME...MOT...LOC 2149Z 170DEG 6KT 3861 10063
HAIL...1.00IN
WIND...60MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:19 PM CDT, 52 minutes earlier.
Area forecast discussion, May 27, 3:19 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 319 PM CDT FRI MAY 27 2016 .SHORT TERM...(This evening through Saturday) Issued at 258 PM CDT Fri May 27 2016 Immediate concern is the areal coverage and intensity of convection the remainder of the afternoon into early evening. A relatively cold upper low was moving into west central Kansas this afternoon. It has developed a negative tilt as a speed max punches around the southern periphery. Lightning has increased dramatically under the cold pool across east central Colorado. Farther east, the westerly boundary layer surge had moved into my southeast counties. Across my northern counties an easterly flow has developed with increasing theta-e air. With the cold system moving east the likelihood of severe will continue into the early evening hours. Saturday should be a down day with the upper system far removed. .LONG TERM...(Saturday night through Friday) Issued at 258 PM CDT Fri May 27 2016 The upper flow becomes favorable again late in the weekend with lowering heights again across the southwest. Deep boundary layer moisture will be moving back into the high plains during the early part of the period. All the deterministic models due indicate at least a weak s/wv trough moving out late Sunday and these models generate an MCS looking signal. Additional chances for convection will exist until later in the week as it appears a strong s/wv trough drops southeast out of the northern branch of the westerlies. This should bring a fairly strong cool front south into western Kansas by Wednesday. Details beyond mid-week are uncertain. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 258 PM CDT Fri May 27 2016 Beyond the late afternoon and evening thunderstorms, there is uncertainty about stratus redeveloping overnight tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 80 58 82 / 40 10 10 50 GCK 51 81 56 83 / 40 10 10 30 EHA 51 81 54 84 / 20 10 10 30 LBL 53 81 57 84 / 20 10 10 40 HYS 55 77 57 81 / 40 10 10 30 P28 58 81 62 82 / 40 10 10 40 && .DDC Watches/Warnings/Advisories... Severe Thunderstorm Watch 224 valid until 10 PM && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, May 27, 4:20 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 420 AM CDT FRI MAY 27 2016 KSZ030-031-043>046-061>066-074>081-084>090-280930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 420 AM CDT FRI MAY 27 2016 /320 AM MDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... A CHANCE OF THUNDERSTORMS IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS MAY BECOME SEVERE WITH HAIL UP TO GOLF BALLS AND WINDS OVER 60 MPH BEING THE MAIN CONCERN. AN ISOLATED TORNADO CAN NOT BE RULED OUT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED FOG RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION... CHANCES OF THUNDERSTORMS EXISTS SUNDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. HAZARDS WEATHER RISK... SATURDAY... NO HAZARDS. SUNDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. MONDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, May 27, 10:37 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1037 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 9 SSE MEADE STATE PARK 37.05N 100.37W
05/26/2016 E1.00 INCH MEADE KS TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED FROM RADAR
&&
AWThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:08 PM CDT | Tornado Warning | DDC | Hodgeman, Pawnee | 21 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa, Meade | 49 min |
| May 26, 7:14 PM CDT | Tornado Warning | DDC | Clark, Comanche, Kiowa | 31 min |
| May 26, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 48 min |
| May 26, 7:32 PM CDT | Tornado Warning | DDC | Scott | 30 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 47 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 16 min |
| May 26, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Pratt, Rush, Stafford | 50 min |
| May 26, 8:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa | 39 min |
| May 26, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 52 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 19 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 31 min |
| May 26, 8:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 35 min |
| May 26, 9:04 PM CDT | Special Weather Statement | DDC | Barber | 41 min |
| May 26, 9:17 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 18 min |
| May 26, 9:25 PM CDT | Special Weather Statement | DDC | Clark | 50 min |
| May 26, 9:33 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 42 min |
| May 26, 9:39 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 36 min |
| May 26, 9:44 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 16 min |
| May 26, 10:15 PM CDT | Special Weather Statement | DDC | Barber | 45 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 23 min |
| May 27, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 54 min |
| May 27, 4:54 PM CDT | Tornado Warning | DDC | Scott | 36 min |
| May 27, 4:57 PM CDT | Tornado Warning | DDC | Lane, Scott | 33 min |
| May 27, 5:33 PM CDT | Tornado Warning | DDC | Lane | 27 min |
| May 27, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 35 min |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 62 min |
| May 27, 6:20 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 40 min |
| May 27, 6:22 PM CDT | Tornado Warning | DDC | Ness, Trego | 23 min |
| May 27, 6:31 PM CDT | Tornado Warning | DDC | Lane, Ness | 18 min |
| May 27, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 30 min |
| May 27, 6:43 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 15 min |
| May 27, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 42 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.